MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 5021527
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.X-ray review result: post-op x-rays for thoraco lumbar to iliac fusion were provided.No hardware malfunction is apparent from the images.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with degenerative kyphoscoliosis; and underwent posterolateral spinal fusion at t9-s2ai a nd posterior lumbar interbody fusion at l4-l5.Intra-op, at the time of performing plif at l4/5, when the physician tried to place the implant, it dropped to the anterior direction.There was a delay of less than 60 minutes in the overall procedure time due to this event; however, no patient complications were reported.A revision surgery was performed on (b)(6) 2019, wherein the malpositioned implant was removed successfully.

Brand Name
CAPSTONE CONTROL PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8564507
Report Number1030489-2019-00498
Device Sequence Number1998387
Product Code MAX
UDI-Device Identifier00643169677678
UDI-Public00643169677678
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Catalogue Number5021527
Device Lot NumberH5414656
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;